Alert archive / Nevada / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Elko, NV

July 16, 2015

NWS Elko, NV issued this red flag warning at Jul 16, 2015, 11:19 AM PDT. It took effect at Jul 17, 2015, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2015, 11:19 AM PDT (18:19 UTC)
In effect from
Jul 17, 2015, 12:00 PM PDT
Expired
Jul 17, 2015, 8:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WWUS85 KLKN 161819
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1119 AM PDT THU JUL 16 2015

...WINDY AND DRY ACROSS CENTRAL NEVADA FRIDAY...

.A COLD FRONT WILL ENTER NORTHERN NEVADA ON FRIDAY. AHEAD OF THIS
FRONTAL SYSTEM, SOUTHWEST WINDS WILL INCREASE ACROSS CENTRAL
NEVADA DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL
GUST OVER 30 MPH AT TIMES. COMBINED WITH LOW RELATIVE HUMIDITY,
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS EASTERN
SECTIONS OF FIRE WEATHER ZONE 457 FRIDAY AFTERNOON AND EVENING. 
CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED ACROSS WHITE
PINE COUNTY...BUT FUELS HAVE NOT BEEN DECLARED CURED ACROSS FWZ
455...SO THE RED FLAG WARNING WILL NOT INCLUDE THIS ZONE. 

NVZ457-171200-
/O.UPG.KLKN.FW.A.0002.150717T1900Z-150718T0300Z/
/O.NEW.KLKN.FW.W.0001.150717T1900Z-150718T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
1119 AM PDT THU JUL 16 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE 
  COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

* WINDS...SOUTHWEST AT 15 TO 25 MPH...GUSTS TO 35 MPH. STRONGEST
  WINDS ACROSS NORTHEAST NYE COUNTY (EASTERN FWZ 457).

* RELATIVE HUMIDITY...AS LOW AS 7%. LOWEST MINIMUM RELATIVE
  HUMIDITY ACROSS NORTHEAST NYE COUNTY (EASTERN FWZ 457). 

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS, MAINLY ACROSS EASTERN
  SECTIONS OF FIRE WEATHER ZONE 457. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TURNER
2 follow-up statements
767 
WWUS85 KLKN 170953
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
253 AM PDT FRI JUL 17 2015


NVZ457-180300-
/O.CON.KLKN.FW.W.0001.150717T1900Z-150718T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
253 AM PDT FRI JUL 17 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE 
  COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS... MAINLY ACROSS 
  SOUTHEASTERN SECTIONS OF FIRE WEATHER ZONE 457.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
109 
WWUS85 KLKN 180245
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
745 PM PDT FRI JUL 17 2015


NVZ457-180345-
/O.EXP.KLKN.FW.W.0001.000000T0000Z-150718T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
745 PM PDT FRI JUL 17 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

WINDS WILL CONTINUE TO DECREASE INTO THE EVENING HOURS ACROSS ZONE 
457 WHILE RELATIVE HUMIDITIES RECOVER...SO THE RED FLAG WARNING
WILL EXPIRE AT 8 PM. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 16, 3:19 AM PDT, 8 hours earlier.

Area forecast discussion, Jul 16, 3:19 AM PDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
319 AM PDT THU JUL 16 2015

.SYNOPSIS...ISOLATED THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST
AND CENTRAL NEVADA TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE
IN COVERAGE FRIDAY AS A COLD FRONT APPROACHES THE AREA. THE COLD
FRONT WILL BRING UNSEASONABLY COOL TEMPERATURES SATURDAY.
&&

.SHORT TERM...TODAY THROUGH FRIDAY. CONVERGENT BOUNDARY WILL SET
UP ACROSS EASTERN ELKO COUNTY SOUTHWESTWARD INTO SOUTHERN LANDER
AND SOUTHERN EUREKA COUNTIES TODAY IN RESPONSE TO UPPER LOW
DROPPING SOUTHWARD FROM THE PACIFIC NORTHWEST. THIS WILL BE THE
FOCUS FOR ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. COOL
FRONT APPROACHING FROM THE NORTH FRIDAY WILL INCREASE SHOWER AND
THUNDERSTORM COVERAGE ACROSS NORTHEAST NV EXTENDING INTO CENTRAL
AND SOUTHERN LANDER AND EUREKA COUNTIES, WHERE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. TROUGH ENERGY OVER
THE NORTHERN PORTION OF THE INTER-MOUNTAIN WEST SLIDES DOWN INTO
NEVADA EARLY IN THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS FRIDAY
EVENING ACROSS NORTHERN AREAS...AND AGAIN ON SATURDAY AFTERNOON OVER
PORTIONS OF NORTHERN AND CENTRAL NEVADA. AS THE TROUGH SETTLES IN
OVER THE REGION SATURDAY...HIGH TEMPERATURES WILL COOL INTO THE
UPPER 70S AND LOWER 80S WHICH WILL BE 10-15 DEGREES BELOW NORMAL.
SATURDAY NIGHT THE TROUGH ENERGY WEAKENS AND EJECTS EAST OUT OF
NEVADA. MOIST UNSTABLE AIR SPREADS UP INTO CENTRAL NEVADA BY SUNDAY
AFTERNOON BRINGING MORE SHOWERS AND THUNDERSTORMS TO NORTHERN NYE
AND WHITE PINE COUNTIES...POSSIBLY SPREADING TO AND NORTH OF THE
HIGHWAY 50 CORRIDOR BY SUNDAY EVENING. MODEL SOLUTIONS DIVERGE
SUNDAY NIGHT INTO NEXT WEEK AS REMNANT MOISTURE OF EASTERN PACIFIC
HURRICANE DOLORES MOVES IN OVER THE DESERT SOUTHWEST. FOR NOW KEPT
SHOWER AND THUNDERSTORM ACTIVITY GENERALLY CONFINED TO CENTRAL AND
NORTHEASTERN NEVADA EARLY NEXT WEEK...WITH DRY CONDITIONS OVER AND
NEAR HUMBOLDT COUNTY. WEST TO SOUTHWEST FLOW ALOFT EARLY NEXT WILL
SEND HIGH TEMPERATURES BACK INTO THE UPPER 80S AND LOWER 90S...WHICH
WILL BE NEAR NORMAL.
&&

.AVIATION...ISO -TSRA EXPECTED TO AVOID THE TERMINALS AGAIN TODAY AS
CONVECTION FOCUSED FROM EASTERN ELKO COUNTY...TO NEAR EUREKA...TO
NEAR AUSTIN. KEPT CB/VCTS MENTION OUT OF TAFS, WITH BKN CU DECK
AGAIN EAST OF KEKO AFTER 18Z.
&&

.FIRE WEATHER...ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON
PRIMARILY ACROSS FIRE ZONE 470, AND THE FAR SOUTHERN PORTION OF
469 AND 454. SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE ON
FRIDAY AS COOL FRONT APPROACHES THE AREA. THIS COOL FRONT WILL
ALSO KICK UP THE WINDS. WINDS GUSTS OF 30 TO 35 MPH ALONG WITH RH
LESS THAN 15 PCT IS EXPECTED ACROSS THE SOUTHEASTERN PORTION OF
ZONE 457 FRIDAY AFTERNOON. THEREFORE WILL CONTINUE THE FIRE
WEATHER WATCH FOR ZONE 457.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF
HIGHWAY 50.
&&

91/96/96/91

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:18 PM PDTSpecial Weather StatementLKNElko27 min

Nearby

Red Flag Warnings in Nevada, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.